Alert archive / Missouri / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Kansas City, MO

February 14, 2007Atchison County, Doniphan County, Kansas; 12 counties in Missouri

NWS Kansas City, MO issued this wind chill advisory at Feb 14, 2007, 3:25 AM CST for Atchison County, Doniphan County, Kansas; 12 counties in Missouri. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 3:25 AM CST (09:25 UTC)
Expired
Feb 14, 2007, 8:00 AM CST
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 140925
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 AM CST WED FEB 14 2007

KSZ025-102-MOZ001>006-011>015-020-141400-
/O.NEW.KEAX.WC.Y.0002.070214T0925Z-070214T1400Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...ST. JOSEPH
325 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

NORTH WINDS OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES HOVERING
NEAR ZERO DEGREES TO PRODUCE VERY COLD WIND CHILL READINGS EARLY
THIS MORNING. WIND CHILL VALUES ACROSS THE ADVISORY AREA WILL RANGE
FROM 15 TO 20 DEGREES BELOW ZERO FOR SEVERAL HOURS BEFORE GRADUALLY
WARMING AFTER SUNRISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SAW
1 follow-up statement
000 
WWUS43 KEAX 141350
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CST WED FEB 14 2007

KSZ025-102-MOZ001>006-011>015-020-141500-
/O.EXP.KEAX.WC.Y.0002.000000T0000Z-070214T1400Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...ST. JOSEPH
750 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. 

WIND CHILLS WILL IMPROVE OVER THE NEXT FEW HOURS...AS TEMPERATURES
GRADUALLY WARM INTO THE TEENS. THEREFORE THE WIND CHILL ADVISORY WILL
BE ALLOWED TO EXPIRE AT 8 AM.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 3:09 PM CST, 12 hours 16 minutes earlier.

Area forecast discussion, Feb 13, 3:09 PM CST, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CST TUE FEB 13 2007

.DISCUSSION...

SHORT TERM...

UPPER SYSTEM THAT BROUGHT THE WINTER WEATHER OVERNIGHT HAS SINCE
PUSHED EAST OF THE FA AND DRIER AIR IS SLOWLY FILTERING IN. EAX WSR
88-D STILL SHOWING SOME LIGHT RETURNS AND AREA OBS CONFIRMING SOME
LIGHT FLURRIES CONTINUING TO FALL. SOME OF THESE REPORTS MAY ALSO BE
SOME BLOWING SNOW THAT HAS NOT FIRMLY SETTLED. WILL LIKELY SEE MORE
OF THIS LOOSE BLOWING SNOW THROUGH THE EVENING HOURS AS SFC GRADIENT
WILL REMAIN FAIRLY TIGHT BETWEEN DEPARTING LOW ACROSS THE TENNESSEE
VALLEY AND SFC RIDGE NOSING INTO THE NORTHERN AND CENTRAL PLAINS.
THIS WILL CONTINUE THE CAA REGIME ACROSS THE CWA THROUGH THE
OVERNIGHT HOURS AND THROUGH THE DAY TOMORROW. OVERNIGHT LOWS IN THE
SINGLE DIGITS TO LOWER TEENS COUPLE WITH BRISK WINDS WILL YIELD WIND
CHILL VALUES NEARING ADVISORY CRITERIA...ESPECIALLY ACROSS THE
NORTHERN TIER OF COUNTIES. WILL HOLD OFF FOR NOW AS IT APPEARS MOST
AREAS SHOULD REMAIN BELOW THE NECESSARY -15 DEGREE WIND CHILL VALUE.
CLEARING LINE OF LOW CLOUD DECK ASSOCIATED WITH DEPARTING SYSTEM IS
MAKING DECENT PROGRESS ACROSS EASTERN NEBRASKA AND WESTERN IOWA THIS
AFTERNOON AND LOOKS TO PROGRESS INTO THE NORTHWEST CORNER OF THE
STATE THIS EVENING AND ACROSS THE NORTHERN CWA OVERNIGHT. LATER SHIFT
WILL HAVE TO KEEP AN EYE ON CLOUD DECK AS IT SLOWLY ERODES SOUTHWARD.
IF CLOUDS CLEAR FASTER THAN ANTICIPATED...MAY SEE OVERNIGHT LOWS A
COUPLE OF DEGREES COOLER...HOWEVER...STOUT MIXING SHOULD KEEP TEMPS
FROM BOTTOMING OUT TOO FAR.

NEXT SHORT WAVE WITHIN PROGRESSIVE NORTHERN STREAM FLOW TO AFFECT THE
AREA BY TOMORROW NIGHT. INCREASED CLOUD COVER AS CONDENSATION
PRESSURE DEFICIT PROGS SHOWING MID TO HIGH CLOUDS INCREASING AS UPPER
WAVE APPROACHES. IN ADDITION...KEPT MENTION OF FLURRIES IN FOR THIS
TIME PERIOD AS LACK OF SIGNIFICANT MOISTURE SHOULD PRECLUDE ANY
MEASURABLE PRECIP. THIS NEXT WAVE WILL HELP DROP SFC HIGH INTO THE
CENTRAL PLAINS BY THURSDAY AND WILL LIKELY SEE THE COLD TEMPS STICK
AROUND UNTIL THE SFC RIDGE IS ALLOWED TO TRAVERSE THE AREA.

DEROCHE

LONG TERM...

THE DAY 4-6 TIME FRAME WILL REMAIN CHARACTERIZED BY THE SAME EASTERN
PACIFIC RIDGE/ATLANTIC TROUGH REGIME THAT HAS BEEN LOCKED IN PLACE
FOR OVER A MONTH. STRONG NORTHWEST UPPER FLOW WILL CONTINUE TO
DELIVER ARCTIC AIR THROUGH SUNDAY...ALONG WITH AT LEAST ONE EMBEDDED
DISTURBANCE THAT WILL BRING A BRIEF BOUT OF LIGHT SNOWFALL
FRIDAY/NIGHT SATURDAY.

ONLY MODIFICATION WAS TO LOWER TEMPERATURES WITH THE PASSAGE OF THIS
WAVE AS STRONGER CROSS-POLAR FLOW DELIVERS ANOTHER REINFORCEMENT
OVER THE EXTENSIVE SNOW PACK.

AFTER SUNDAY...THE AMPLIFIED UPPER RIDGE OVER THE EASTERN PACIFIC IS
GENERALLY FORECAST TO MIGRATE INTO THE WESTERN US...AND RAPIDLY
BREAK DOWN AS A COMPLEX SERIES OF EASTERN PACIFIC CYCLONES ERODE IT
FROM THE NW AND SW. A BRIEF RETURN TO A QUASI-ZONAL PACIFIC FLOW
REGIME AND MORE SEASONABLE WEATHER IS FORECAST FOR THE BEGINNING OF
NEXT WEEK...WITH THE FORECAST LOOKING RATHER UNSETTLED BEYOND THAT.

BOOKBINDER

.PREV DISCUSSION... /ISSUED 1100 AM CST TUE FEB 13 2007/

QUICK UPDATE MADE TO THE FORECAST TO ACCOUNT FOR CURRENT TRENDS.
APPEARS HEAVIER SNOW BAND IS MAKING ITS WAY INTO THE NORTH-CENTRAL
AND NORTHEASTERN CWA LATE THIS MORNING IN ASSOCIATION WITH TRAVERSING
VORT MAX. OTHERWISE...LIGHT SNOW OR FLURRIES ROUNDING THE BACKSIDE OF
THE UPPER SYSTEM. KEPT WORDING OF FLURRIES INTO THE AFTERNOON AS
UPSTREAM OBSERVATIONS SUPPORT LATEST POINT FORECAST SOUNDINGS WHICH
INDICATE CONTINUING LOW LEVEL SATURATION. OTHERWISE...REMAINDER OF
ANY ACCUMULATING SNOW SHOULD CONTINUE TO EXIT THE AREA FROM WEST TO
EAST THIS AFTERNOON.

DEROCHE

PREV DISCUSSION... /ISSUED 500 AM CST TUE FEB 13 2007/

WATER VAPOR IMAGERY SHOWS THE STORM SYSTEM IS ON TRACK...WITH THE
MAIN CIRCULATION MOVING ACROSS WESTERN ARKANSAS AND SOUTHWEST
MISSOURI EARLY THIS MORNING. ISENTROPIC DOWNGLIDE STARTED DURING THE
OVERNIGHT HOURS...SIGNIFICANTLY SHUTTING DOWN THE PRECIPITATION
ACROSS NORTHERN MISSOURI. IN ADDITION...DRY AIR HAS WRAPPED INTO THE
SYSTEM...ALSO LEADING TO THE DECREASE IN PRECIPITATION. THIS HAS LEAD
TO THE DECREASE IN EXPECTED TOTAL SNOWFALL. CALLS AROUND THE AREA OF
YIELDED IN REPORTS OF WIDESPREAD 3 TO 4 INCH AMOUNTS. FEEL ANOTHER 1
TO 2 INCHES IS POSSIBLE AS THE DEFORMATION ZONE MOVES ACROSS THE
REGION. LESSER AMOUNTS ARE EXPECTED ACROSS WESTERN SECTIONS OF THE
FORECAST AREA. EXPECT THE SNOW TO END ACROSS THE FORECAST AREA BY
AROUND MIDDAY. HAVE HELD ON TO THE CURRENT HEADLINES WITH 6 INCHES
POSSIBLE ACROSS NORTHERN MISSOURI AND 2 TO 4 INCHES EXPECTED SOUTH.

COLD AIR ADVECTION CRANKS UP TODAY...SO THINK AREA HIGHS TEMPS WILL
BE IN THE MORNING WITH STEADY OR FALLING TEMPERATURES IN THE
AFTERNOON. STRONG ARCTIC HIGH PRESSURE WILL SPREAD OVER THE REGION
TONIGHT...KEEPING TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY.
MODELS SHOW A VORT MAX TRANSLATING THROUGH THE NORTHWEST
FLOW...AFFECTING PARTS OF THE REGION BY WEDNESDAY NIGHT. FOR NOW
HAVE GONE WITH A CHANCE OF FLURRIES WITH THE AMOUNT OF MOISTURE AND
THE STRENGTH OF THE WAVE IN QUESTION.

TEMPERATURES WARM TO NEAR NORMAL FOR FRIDAY...AHEAD OF THE NEXT
STRONG SHORTWAVE MOVING INTO THE REGION. THAT WAVE MAY ALSO BRING
THE NEXT CHANCE OF SNOW TO THE REGION FRIDAY NIGHT.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Feb 13, 12:57 PM CST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CST TUE FEB 13 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHERLY WINDS OF 10 TO 20 MPH TONIGHT COMBINED WITH OVERNIGHT LOW
TEMPERATURES IN THE SINGLE DIGITS TO LOWER TEEN WILL YIELD BLUSTERY
CONDITIONS. WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 5 TO 10
DEGREES BELOW ZERO WITH AREAS ACROSS NORTHERN MISSOURI POSSIBLY REACHING
10 TO 15 DEGREES BELOW ZERO. ANYONE TRAVELING OUTDOORS SHOULD PLAN TO
DRESS ACCORDINGLY FOR THESE CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF LIGHT SNOW WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY. NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:39 PM CSTWind Chill AdvisoryEAXDoniphan16 hr

Nearby

Wind Chill Advisories in Missouri, 2007Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.